Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Child suffering with allergies, periodically on Montair. Does it lead to behavioral changes in children?

My 8 year old son has had allergies for a few years and is advised to be on Montair periodically- he mainly has rhinitis and wheezing and at time skin hives when affected. I have heard that Montair can lead to behavioral changes in children especially aggression- is this a know side effect? Also, what exactly does montair do?
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello Priyanka

Thanks for your query.

How is your son now ? Regarding your question , Montair contains the drug Montelukast,which is a Leukotriene [cys LT1] receptor antagonist.It blocks the action of leukotriene and prevents leukotriene mediated inflammation and bronchoconstriction.It is used in prophylactic therapy of mild to moderate asthma,in allergic rhinitis ,urticaria etc.Montelukast is usually safe drug.SideEffects are GI disturbances,headache & rashes.Few cases of Churg-Strauss syndrome have been reported.

In a report FDA mentioned about the possibility of neuropsychiatric side effects with leukotriene modulator drugs like Montelukast. Although clinical trials only revealed an increased risk of insomnia, post-marketing surveillance showed that the drugs are associated with a possible increase in suicidal behavior and other side effects such as agitation, aggression, anxiousness, dream abnormalities and hallucinations, depression, irritability, restlessness, and tremor.

Update here how your son stays ...

Take care.
Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor